How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Valarie Your Own Question

Valarie
Valarie, Nurse (RN)
Category: Health
Satisfied Customers: 1228
Experience:  36+ yrs exprience medical, surgical, wound/skin care, nutrition, geriatrics, rehab, management
16698619
Type Your Health Question Here...
Valarie is online now
A new question is answered every 9 seconds

why have I lost most of my muscle after a cabage and cannot

Resolved Question:

why have I lost most of my muscle after a cabage and cannot gain it back
I am on 80mg of simvasatin since operation plus many oyher meds
Submitted: 3 years ago.
Category: Health
Expert:  CamilleRN replied 3 years ago.

CamilleRN :

Welcome to JustAnswer Health...and thank you for your question. I am a verified Expert and am delighted to help you today. How long ago did you have your surgery? How much weight did you lose?

Customer:

28 months ago lost 40 lbs

CamilleRN :

Weight loss due to surgery often comes in the form of muscle mass loss. While it can be lost fairly quickly, building it back up take time. What works is a consistent health diet rich in protein ( lean meats) , healthy carbs ( Grains and whole grain breads) and healthy fats ( olive , canola oils..fish oil) and regular muscle building exercise. Are you on an exercise program?

Customer:

yes, I am doing all that and PT 3 times a week at rehab plus my daily routine,they will not

Customer:

I did not get a answer yet

CamilleRN :

When you do the exercises... do you get to a point that it begins to hurt?

CamilleRN :

Sometimes if you push too much it can cause swelling which will then cause more pain

Customer:

I think I am wasting you time, I guess I need to know if there is a legimate connection

Customer:

to simvastain and muscle loss or damage

CamilleRN :

Simvastin side effects can include joint pain, memory loss, and muscle cramps

CamilleRN :

it can also cause muscle breakdown

CamilleRN :

I would recommend you discuss this with your Doctor and consider whether this medication is causing you a problem with muscle.

Customer:

In other words I just wasted $18.00 dollars for nothing

CamilleRN :

You have not clicked accept so, no, you didn't pay for this answer. What more information can I help you with? You should not discontinue medications without first consulting with your Doctor.

Customer:

I can see you have not even looked at what I told you in any serious, I am talking about loosing

Customer:

the use of my legs and you say it may take a while. please forget I mentioned my problem to you

Customer:

I can see there is no concern

CamilleRN :

I am sorry, but no where did I read anything about the loss of the use of your legs... your question was in reference to loss of muscle mass after heart surgery. I have provided the best information that I can, I am sorry if this is not what you are looking for. I will opt out so another Expert can assist you. I wish you all the best.

Expert:  Valarie replied 3 years ago.

Hello. Thank you for coming to JustAnswer with your question, and welcome. I am sorry for the delay in any additional responses.

 

Since you are taking the highest recommended dose of simvastatin, and since you have had other causes of your muscle weakness and possible injury ruled out, you really need to discuss with your doctor the very high possibility that the statin drug is the cause.

 

If your doctor feels the simvastatin is the cause, the drug should be either reduced in dose or stopped. There are other medications available for high cholesterol. Make sure to discuss this with your doctor before stopping the drug.

 

Here is some information that you might want to review before talking to your doctor:

FDA: High dose Simvastatin and risk for muscle injury

RxList.com: Warning and Precautions for Zocor (simvastatin)

Valarie, Nurse (RN)
Category: Health
Satisfied Customers: 1228
Experience: 36+ yrs exprience medical, surgical, wound/skin care, nutrition, geriatrics, rehab, management
Valarie and 3 other Health Specialists are ready to help you

JustAnswer in the News:

 
 
 
Ask-a-doc Web sites: If you've got a quick question, you can try to get an answer from sites that say they have various specialists on hand to give quick answers... Justanswer.com.
JustAnswer.com...has seen a spike since October in legal questions from readers about layoffs, unemployment and severance.
Web sites like justanswer.com/legal
...leave nothing to chance.
Traffic on JustAnswer rose 14 percent...and had nearly 400,000 page views in 30 days...inquiries related to stress, high blood pressure, drinking and heart pain jumped 33 percent.
Tory Johnson, GMA Workplace Contributor, discusses work-from-home jobs, such as JustAnswer in which verified Experts answer people’s questions.
I will tell you that...the things you have to go through to be an Expert are quite rigorous.
 
 
 

What Customers are Saying:

 
 
 
  • I can go as far as to say it could have resulted in saving my sons life and our entire family now knows what bipolar is and how to assist and understand my most wonderful son, brother and friend to all who loves him dearly. Thank you very much Corrie Moll Pretoria, South Africa
< Last | Next >
  • I can go as far as to say it could have resulted in saving my sons life and our entire family now knows what bipolar is and how to assist and understand my most wonderful son, brother and friend to all who loves him dearly. Thank you very much Corrie Moll Pretoria, South Africa
  • I thank-you so much! It really helped to have this information and confirmation. We will watch her carefully and get her in for the examination and US right away if things do not improve. God bless you as well! Claudia Albuquerque, NM
  • Outstanding response time less than 6 minutes. Answered the question professionally and with a great deal of compassion. Kevin Beaverton, OR
  • Suggested diagnosis was what I hoped and will take this info to my doctor's appointment next week.
    I feel better already! Thank you.
    Elanor Tracy, CA
  • Thank you to the Physician who answered my question today. The answer was far more informative than what I got from the Physicians I saw in person for my problem. Julie Lockesburg, AR
  • You have been more help than you know. I seriously don't know what my sisters situation would be today if you had not gone above and beyond just answering my questions. John and Stefanie Tucson, AZ
  • I have been dealing with an extremely serious health crisis for over three years, and one your physicians asked me more questions, gave me more answers and encouragement than a dozen different doctors who have been treating me!! Janet V Phoenix, AZ
 
 
 

Meet The Experts:

 
 
 
  • Nurse Milli, RN

    Nurse (RN)

    Satisfied Customers:

    4043
    20 years experience in many areas of Nursing. Both Hospital and Private Practice experience.
< Last | Next >
  • http://ww2.justanswer.com/uploads/NU/nursescare4u/2013-3-31_03429_JApic.64x64.jpg Nurse Milli, RN's Avatar

    Nurse Milli, RN

    Nurse (RN)

    Satisfied Customers:

    4043
    20 years experience in many areas of Nursing. Both Hospital and Private Practice experience.
  • http://ww2.justanswer.com/uploads/agketch/2008-7-14_184046_drketchresized.jpg Dr. Ketch's Avatar

    Dr. Ketch

    Doctor

    Satisfied Customers:

    102
    Medical Degree, Former Assistant Professor at School of Medicine at Yale University
  • http://ww2.justanswer.com/uploads/FA/FamilyPhysician/2013-8-31_191624_JA550x500Photo.64x64.jpg Family Physician's Avatar

    Family Physician

    Doctor (MD)

    Satisfied Customers:

    5622
    Emergency Medicine and Family Practice for over 26 years
  • http://ww2.justanswer.com/uploads/drphophalia/2007-08-23_095626_dr._arun_phophalia.jpg Dr. Arun Phophalia's Avatar

    Dr. Arun Phophalia

    Doctor (MD)

    Satisfied Customers:

    17025
    MBBS, MS (General Surgery), Fellowship in Sports Medicine
  • http://ww2.justanswer.com/uploads/VA/VANP/2012-6-6_235535_Skye2.64x64.jpg A. Schuyler, NP's Avatar

    A. Schuyler, NP

    Nurse Practitioner

    Satisfied Customers:

    12170
    Board Certified NP, MS, RN. Private practice & hospitalist
  • http://ww2.justanswer.com/uploads/TA/tazechip/2012-6-7_135230_drpic.64x64.png Dr. Chip's Avatar

    Dr. Chip

    Doctor (MD)

    Satisfied Customers:

    10029
    Over 20 yrs of Family Practice
  • http://ww2.justanswer.com/uploads/neurosurg/2009-10-06_120923_profile.jpg Dr. Mark's Avatar

    Dr. Mark

    Doctor (MD)

    Satisfied Customers:

    6234
    U.S. Physician/Surgeon in Neurosurgery